Is there a link between Candida overgrowth and GERD???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Amanda C.
New Member


Date Joined Feb 2005
Total Posts : 2
   Posted 2/13/2005 8:04 AM (GMT -6)   
Because after spending 24 of the last 60 days on Antibiotics I have a yeast infection and my terrible GERD has returned along with my IBS symptoms. The only change in my life to make this all return would be the
antibiotics.
 
Is that possible??
 
thanks

Creekaholic
Regular Member


Date Joined Jan 2005
Total Posts : 104
   Posted 2/13/2005 11:03 AM (GMT -6)   
Hi Amanda! Welcome to the GERD board!

I'm sorry to hear you're having such discomfort.
 
I haven't heard of GERD causing yeast infections, but I do know that certain antibiotics have been known to cause them.  What antibiotic were you on?  Have you taken it before? 
 
I'd talk to your Dr. and see if he can try a different prescription.  Are your main troubles the IBS & GERD? 
 
I hope you feel better soon!  Please keep us updated! :)

Toni
And days go by
I can feel them flying
Like a hand out the window in the wind
And cars go by
Yeah it's all we've been given
So you better start living right now
Cause days go by


hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 1/22/2006 5:01 PM (GMT -6)   
I was so interested to find this post. I know for a fact my gerd started when i took 5 rounds of antibiotics in one summer. I also got a yeast infection. I do not know how to get rid of the extra yeast. I have read about something called oil of oregano. All I know is I had ZERO health problems and then took meds due to an oral surgery, cat bite, and other unrelated circumstances and then all of a sudden I have SEVERE GERD *according to the doctor. I felt heartburn for the first time in my life and I am almost 40. I cried...it hurt so bad. I also got the yeast infection out of nowhere. Last week I wore pantyhose all week....which I usually don't.....and got another yeast infection. I know somehow my body got out of balance when I took all those meds. I just have to figure out how to get it back right. I do know one thing....be very, very, very sure you need the meds before you take them. I finally got smart and made them send me to the hospital for blood tests to check for bacteria because the antibiotic was making me sicker and the tests showed no so I got off the antibiotics. It was a nightmare. Thankfully, I am so much better but this GERD hangs on. Currently on Nexium or I am in such severe pain I can't function. Anyone know anything about yeast and GERD?

Nal
Regular Member


Date Joined Jan 2006
Total Posts : 410
   Posted 1/22/2006 8:07 PM (GMT -6)   
 
 
Here are a couple articles that might be of interest to you guys.  I do believe that candida can cause an increase in GERD.  However, there are many other things that can cause it too.  Too little HCL can also cause bad GERD.  I hope you find the articles interesting.  Also new evidence is showing that PPI's can also cause more harm than good.  I only wish I knew how to come off of them!!!
 
Nancy
 
 

blondie15
Regular Member


Date Joined Aug 2005
Total Posts : 185
   Posted 1/25/2006 5:43 PM (GMT -6)   
Hey everybody!
I'm a usual on the IBS forum. (i have alternating C &D) but I have also suffered from acid reflux in the past. (I was a Nexium addict untill I finally realized mine was mostly caused by severe anxiety haha. I do still have a little bit of a sensitive stomach though.) As for the candida, I absolutely believe that it coulda caused your relapse thingy. If you go to any site talking about an overgrowth of candida, there are about 37625812 symptoms from migraines to IBS-like problems. (I'm pretty sure I have an overgrowth..I need to go to a doctor and get it checked out!) For now, untill you get a definate answer, try taking probiotics. They help combat the yeast. Be sure to get a high quality brand that has at least 1.5 billion live cultures per pill and is enteric-coated so it will survive past your stomach into your intestines. I take them, and I would be wayy more of a mess without them!! Hope everything works itself out!

Stringless
New Member


Date Joined May 2009
Total Posts : 1
   Posted 5/22/2009 12:40 PM (GMT -6)   
I have GERD, severe burning throat everyday. Gets worse after I eat or drink. My doctor put me on a candida detox, probiotics, Nizoral, iodine drops, and mucinex. I feel a lot better when I avoid carbonated drinks, sugar, dairy, yeast, alcohol, and white starches.

iamamy
New Member


Date Joined May 2009
Total Posts : 12
   Posted 5/22/2009 4:08 PM (GMT -6)   
Recently, I tried taking a probiotic called Vinco's. It is 25 billion CU/Gram. But for some reason, it hurts my stomach. Why would it be making my stomach hurt worse?

LdyJane
Veteran Member


Date Joined Jun 2008
Total Posts : 903
   Posted 5/22/2009 4:44 PM (GMT -6)   
Not all probiotics are the same, some have traces of dairy or other item that you may be sensitive to, some are just not compatible with a persons' system. Beyond that, I really can't say except you may want to talk to your pharmacist, let them know that this brand produced this reaction and ask for advice.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, April 26, 2018 11:35 AM (GMT -6)
There are a total of 2,955,930 posts in 324,275 threads.
View Active Threads


Who's Online
This forum has 162257 registered members. Please welcome our newest member, tiggeerrific.
358 Guest(s), 14 Registered Member(s) are currently online.  Details
john4803, Italatin8, BabsBunny, 134th, Dahlias, tarhoosier, tiggeerrific, Girlie, Missouri, Wotan, garyi, UCer23, Crazyick, Labradorite